MAUDE Adverse Event Report: SMITH & NEPHEW, INC. QUICK CLAMP 10.5MM TO 5MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. QUICK CLAMP 10.5MM TO 5MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 71067372
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, when surgeon tried to tighten the clamp, the clamp screw sheared off.No injury reported and all pieces were retrieved from patient, there was no delay and a backup device from smith and nephew was used to complete the procedure.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The threads on the compression bolt fractured off the device, causing it to disassemble.All pieces were returned except for one of the springs.The device was manufactured in 2018 and exhibits significant signs of use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The potential probable cause for this event could include over stressing/ torqueing.Based on this investigation, the need for corrective action is not indicated.

Brand Name
QUICK CLAMP 10.5MM TO 5MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8884272
Report Number1020279-2019-03019
Device Sequence Number2549036
Product Code KTT
UDI-Device Identifier03596010607867
UDI-Public03596010607867
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K072212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71067372
Device Catalogue Number71067372
Device Lot Number18LSM0632
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer04/13/2020
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1